MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMS INFLATABLE PENILE PROSTHESIS; DEVICE IMPOTENCE MECHANICAL/HYDRAULIC

BOSTON SCIENTIFIC CORPORATION AMS INFLATABLE PENILE PROSTHESIS; DEVICE IMPOTENCE MECHANICAL/HYDRAULIC
Model Number UNK-P-IPP
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/20/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation summary: based on the information available, the cause that contributed to the reported device inflation issue could not be established as the product is not available for analysis.Device history record review (dhr): the device history record review (dhr) confirmed that the device met all material, assembly and performance specifications.Device technical analysis: the device was not available for analysis; therefore, no physical or visual analysis of the product could be performed.The reported device performance allegation of inflation issues cannot be confirmed.Labeling review: a review of the device instructions for use (ifu) was completed and did not review any evidence of device off-label use or failure to follow instructions.Investigation conclusion: based on this investigation a clear probable cause for the event cannot be established; therefore, the conclusion code of cause not established has been chosen.
 
Event or Problem Description
It was reported that the patient was scheduled on (b)(6) 2021 to have the inflatable penile prosthesis replaced as after 2 years of implant.The device never seemed to get to 100% hardness and seemed to have lost some length and girth.The entire pump mechanism deflated.
 
Additional Manufacturer Narrative
Investigation summary: based on the information available, the cause that contributed to the reported device inflation issue could not be established as the product is not available for analysis.Device history record review (dhr): the device history record review (dhr) of manufacturing documentation was not performed as the serial/lot number for this component was not provided.Device technical analysis: the device was not available for analysis; therefore, no physical or visual analysis of the product could be performed.The reported device performance allegation of inflation issues cannot be confirmed.Labeling review: a review of the device instructions for use (ifu) was completed and did not review any evidence of device off-label use or failure to follow instructions.Investigation conclusion: based on this investigation a clear probable cause for the event cannot be established; therefore, the conclusion code of cause not established has been chosen.
 
Event or Problem Description
It was reported that the patient was scheduled on 06apr2021 to have the inflatable penile prosthesis replaced as after 2 years of implant.The device never seemed to get to 100% hardness and seemed to have lost some length and girth.The entire pump mechanism deflated.

Brand Name
AMS INFLATABLE PENILE PROSTHESIS
Common Device Name
DEVICE IMPOTENCE MECHANICAL/HYDRAULIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key11585246
Report Number2183959-2021-01158
Device Sequence Number11953906
Product Code FHW
UDI-Device Identifier00878953004075
UDI-Public00878953004075
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
N970012
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date02/20/2024
Device Model NumberUNK-P-IPP
Device Catalogue NumberUNK-P-IPP
Device Lot Number1000235143
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/03/2021
Supplement Date Received by Manufacturer04/28/2021
Initial Report FDA Received Date03/29/2021
Supplement Report FDA Received Date04/30/2021
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
RTE SNAPCONEMODEL # 72404323LOT # 1000235143
Patient Age53 YR